Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 73, NWS Charleston, SC

July 26, 2002McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 26, 2002, 6:59 PM EDT for McIntosh County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 2002, 6:59 PM EDT (22:59 UTC)
Expired
Jul 26, 2002, 7:45 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Whole counties

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:10 PM EDTThunderstorm Wind 50 ECrescent, GALarge limbs and power lines were down throughout the community.
Jul 26, 7:15 PM EDTThunderstorm Wind 50 EEulonia, GANumerous trees down on I 95 near mile marker 95. South bound lane was blocked for awhile.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1507 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS52 KCHS 262259
SVRCHS
GAC191-262345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT FRI JUL 26 2002

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 745 PM EDT.

* AT 659 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM
  7 MILES SOUTH OF SAPELO ISLAND TO JONES...OR FROM 9 MILES SOUTHEAST
  OF DARIEN TO 17 MILES SOUTHEAST OF HINESVILLE...MOVING NORTHEAST AT
  20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VALONA.
  SOUTH NEWPORT.
  SHELLMAN BLUFF.

LARGE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3118 8136 3166 8153 3163 8125 3136 8099

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:56 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 26, 4:56 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT FRI JUL 26 2002

BASED ON CURRENT RADAR TRENDS...UPDATED ZONES TO CHANCE POPS INLAND
AND SLIGHT CHANCE COAST.

.CHS...
GA...NONE.
SC...NONE.

AUSTIN

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.